How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Antonio Colorado Your Own Question
Antonio Colorado
Antonio Colorado, Psychologist
Category: Mental Health
Satisfied Customers: 31
Experience:  Anxiety? Depression? Panic Attacks? Phobias? Sexual Problems? Obsessive Compulsive Disorder? 14 years of experience.
74635654
Type Your Mental Health Question Here...
Antonio Colorado is online now
A new question is answered every 9 seconds

I was on Trileptal for bipolar issues. It gave me a horrible

This answer was rated:

I was on Trileptal for bipolar issues. It gave me a horrible rash. Is there anything I can do to help get rid of it?

Antonio Colorado :

Hi my name is ***** ***** I'll be helping you today.

Antonio Colorado :

My advice is to go to your psychiatrist and ask him/her what should you do. Usually with Trileptal there are some people that could get a mild rash the first weeks of usage. It all depends on how strong this rash is. From what you described, yours was horrible. So, I believe if you go to your psychiatrist (if you don't have one and this medication has been prescribed by another doctor you SHOULD get a psychiatrist to evaluate you). There are MANY other medicines for Bipolar issues. These are:

Antonio Colorado :

[[Carbamazepine]] - Biston, Calepsin, Carbatrol, Epitol, Equetro, Finlepsin, Sirtal, Stazepine, Tegretol, Telesmin, Timonil.

[[Gabapentin]] - Neurontin

[[Lamotrigine]] - Lamictal

[[Levetiracetam]] - Keppra

[[Lithium (medication)|Lithium salts]] - Camcolit, Eskalith, Lithobid, Sedalit

[[Oxcarbazepine]] - Trileptal

[[Topiramate]] - Topamax

[[Sodium valproate]] (valproic acid sodium salt) - Convulex, Depakene, Depakine Enteric, Orfiril, Stavzor

[[Valproate semisodium]] or divalproex sodium (sodium valproate ''and'' [[valproic acid]] in 1:1 ratio) || Depakote, Epival, Ergenyl Chrono

Antonio Colorado :

You could talk to your psychiatrist to see if you can try any one of these instead. IF YOU HAVE ANY OTHER QUESTIONS PLEASE DO NOT RATE ME UNTIL YOU FEEL SATISFIED WITH THE ANSWER. THANK YOU SO MUCH.

Antonio Colorado and 2 other Mental Health Specialists are ready to help you

You could talk to your psychiatrist to see if you can try any one of these instead. IF YOU HAVE ANY OTHER QUESTIONS PLEASE DO NOT RATE ME UNTIL YOU FEEL SATISFIED WITH THE ANSWER. THANK YOU SO MUCH.

If you are SATISFIED with the answer, please RATE me. Thank you.

Customer: replied 3 years ago.

Ok. I will call Monday. They are out today so I was just trying to get an answer. Thank you

OK, do you still have the rash? Did you stop the medication?
A small percentage of people taking oxcarbazepine (trileptal) develop a rash within the first few weeks of taking it. If this happens, tell the doctor or his/her nurse right away, to be sure that it's not the beginning of a serious problem. If it's really a serious rash and your doctor is not working today and will not be in until Monday, then you should go to another family doctor you have or any other doctor that could see you in such short notice. If you can't get a hold of no one, then I would tell you to go to the emergency room so that you can get an opinion today and they could maybe give you another medication for the weekend, or any other advice on keeping the medication or not using it anymore. It's rare for the rash to be serious, but don't ignore it. It's often necessary to switch to a different bipolar medicine.